Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jan 21, 2017, 1:41 AM CST for Pointe Coupee Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2017, 1:41 AM CST (07:41 UTC)
- Expired
- Jan 21, 2017, 2:15 AM CST
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 20, 11:00 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted.
276
WUUS54 KLIX 210741
SVRLIX
LAC077-125-MSC157-210815-
/O.NEW.KLIX.SV.W.0012.170121T0741Z-170121T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
141 AM CST SAT JAN 21 2017
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
West Feliciana Parish in southeastern Louisiana...
Pointe Coupee Parish in southeastern Louisiana...
Southwestern Wilkinson County in southern Mississippi...
* Until 215 AM CST
* At 140 AM CST, severe thunderstorms were located along a line
extending from Bayou Current to near Melville to near Leonville,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
New Roads, St. Francisville, Livonia, Fordoche, Morganza,
Wakefield, Lottie, Batchelor, Lettsworth and Fort Adams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 AM CST for southeastern
Louisiana...and southern Mississippi.
LAT...LON 3100 9166 3097 9166 3102 9158 3104 9156
3107 9157 3117 9146 3081 9126 3057 9138
3057 9140 3055 9141 3050 9159 3050 9175
3051 9174 3051 9173 3057 9176 3071 9173
3078 9177 3081 9181 3084 9180 3086 9182
TIME...MOT...LOC 0740Z 238DEG 41KT 3079 9180 3063 9178 3046 9193
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 12:30 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Jan 21, 12:30 AM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1230 AM CST Sat Jan 21 2017
....SOUNDING DISCUSSION...
The profile has modified from just 6 hrs ago. It is supportive of
a large hail and increasing tornado threat. A low level jet is
developing with winds 30kts from the south by 850 mb. Winds then
veer southwest... 55 kts at 500 mb. Peak wind is 125 kts at 250
mb. Sfc to 6km shear is 60 kts. There is not a significant
inversion aloft and lapse rates are favorable at about 7 C/KM...
leading to an area of most unstable CAPE of 1500 J/KG. Worth
noting that we have fog developing out ahead of the storms and as
such the first 2000 ft are saturated under a weak cap. This will
keep too many showers from developing ahead.
Krautmann
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 55 68 46 / 60 60 50 30
BTR 79 56 68 47 / 50 60 50 20
ASD 78 60 69 49 / 70 60 50 20
MSY 79 60 70 52 / 70 50 40 20
GPT 75 60 69 50 / 70 60 50 30
PQL 76 60 70 51 / 60 60 50 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Gale Watch from Sunday morning through late Sunday night for
LAZ068>070.
GM...Gale Watch from Sunday morning through late Sunday night for
GMZ536-538-550-552-555-557-570-572-575-577.
Dense Fog Advisory until 3 AM CST early this morning for GMZ532-
534.
MS...Dense Fog Advisory until 3 AM CST early this morning for
MSZ080>082.
GM...Gale Watch from Sunday morning through late Sunday night for
GMZ538-550-552-555-557-570-572-575-577.
Dense Fog Advisory until 3 AM CST early this morning for GMZ534.
&&Hazardous weather outlook, Jan 20, 4:30 PM CST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 430 PM CST FRI JAN 20 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-211400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 430 PM CST FRI JAN 20 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT AN ENHANCED RISK OF SEVERE THUNDERSTORMS EXISTS TONIGHT BEGINNING LATE THIS EVENING. DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL ALL BE POSSIBLE ALONG WITH HEAVY RAINFALL. PLEASE STAY CURRENT ON FORECASTS CONCERNING THIS SEVERE WEATHER SCENARIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST SATURDAY AND SATURDAY NIGHT. ALL MODES OF SEVERE WEATHER...DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE ALONG WITH HEAVY RAINFALL. PLEASE STAY CURRENT ON FORECASTS CONCERNING THIS SEVERE WEATHER SCENARIO. A GALE WATCH HAS BEEN POSTED STARTING SUNDAY MORNING THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT THROUGH SATURDAY NIGHT. 11
In the hours before
Special weather statement, Jan 21, 12:51 AM CST, 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1251 AM CST SAT JAN 21 2017
LAZ034-035-MSZ068-210730-
West Feliciana-Pointe Coupee-Wilkinson-
1251 AM CST SAT JAN 21 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WEST FELICIANA...
NORTHWESTERN POINTE COUPEE PARISHES IN SOUTHEASTERN LOUISIANA AND
CENTRAL WILKINSON COUNTIES...
At 1251 AM CST, a strong thunderstorm was located near Fort Adams, or
11 miles northeast of Simmesport, moving east at 40 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Woodville, Dolorosa, Wakefield, Lettsworth and Fort Adams.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3137 9122 3088 9131 3087 9180 3100 9178
3104 9172 3104 9165 3097 9166 3104 9156
3107 9156 3111 9163 3123 9157 3124 9154
3122 9153 3123 9149 3126 9148 3128 9150
3129 9147 3132 9146 3131 9142 3136 9130
TIME...MOT...LOC 0651Z 255DEG 35KT 3106 9164
AKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 10:53 PM CST | Marine Dense Fog Advisory | LIX | 4 hr | |
| Jan 20, 11:01 PM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 29 min |
| Jan 20, 11:15 PM CST | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 30 min |
| Jan 20, 11:43 PM CST | Tornado Warning | LIX | West Feliciana | 32 min |
| Jan 21, 1:06 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 24 min |
| Jan 21, 1:51 AM CST | Special Weather Statement | LIX | Tangipahoa | 39 min |
| Jan 21, 2:14 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Feliciana | 46 min |
| Jan 21, 2:20 AM CST | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 25 min |
| Jan 21, 2:28 AM CST | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 32 min |
| Jan 21, 2:48 AM CST | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena | 10 min |
| Jan 21, 2:57 AM CST | Severe Thunderstorm Warning | LIX | Washington | 33 min |
| Jan 21, 2:57 AM CST | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa, Washington | 48 min |
| Jan 21, 3:02 AM CST | Tornado Warning | LIX | Washington | 13 min |
| Jan 21, 3:04 AM CST | Tornado Warning | LIX | Washington | 15 min |
| Jan 21, 3:28 AM CST | Areal Flood Advisory | LIX | East Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge | 2 hr |
| Jan 21, 3:37 AM CST | Special Weather Statement | LIX | Saint Helena | 38 min |
| Jan 21, 3:40 AM CST | Small Craft Advisory | LIX | 35 hr | |
| Jan 21, 4:45 AM CST | Special Weather Statement | LIX | Ascension, Livingston, Tangipahoa | 60 min |
| Jan 21, 5:00 AM CST | Special Weather Statement | LIX | Washington | 30 min |
| Jan 21, 5:22 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 38 min |
| Jan 21, 5:24 AM CST | Special Marine Warning | LIX | 96 min | |
| Jan 21, 6:08 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 37 min |
| Jan 21, 6:38 AM CST | Special Marine Warning | LIX | 37 min | |
| Jan 21, 10:58 AM CST | River Flood Warning | LIX | Saint Helena | 33 hr |
| Jan 21, 11:03 AM CST | River Flood Warning | LIX | Saint Tammany | 13 days |
| Jan 21, 3:44 PM CST | Gale Warning | LIX | 41 hr | |
| Jan 21, 4:33 PM CST | Special Weather Statement | LIX | Orleans | 42 min |
| Jan 21, 4:51 PM CST | Special Marine Warning | LIX | 24 min | |
| Jan 21, 4:54 PM CST | Special Weather Statement | LIX | Saint John the Baptist | 36 min |
| Jan 21, 4:56 PM CST | Severe Thunderstorm Warning | LIX | Saint Charles | 19 min |
| Jan 21, 5:02 PM CST | Tornado Warning | LIX | Orleans | 13 min |
| Jan 21, 5:11 PM CST | Tornado Warning | LIX | Saint Charles | 7 min |
| Jan 21, 5:16 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 29 min |
| Jan 21, 5:20 PM CST | Special Marine Warning | LIX | 40 min | |
| Jan 21, 5:42 PM CST | Special Marine Warning | LIX | 33 min | |
| Jan 21, 5:47 PM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 28 min |
| Jan 21, 5:52 PM CST | Special Marine Warning | LIX | 38 min | |
| Jan 20, 10:53 PM CST | Dense Fog Advisory | LIX | 4 hr | |
| Jan 21, 12:12 AM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 33 min |
| Jan 21, 12:26 AM CST | Tornado Warning | LIX | Amite, Wilkinson | 14 min |
| Jan 21, 12:51 AM CST | Special Weather Statement | LIX | Wilkinson | 39 min |
| Jan 21, 1:14 AM CST | Tornado Warning | LIX | Wilkinson | 31 min |
| Jan 21, 1:29 AM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 31 min |
| Jan 21, 1:48 AM CST | Special Weather Statement | LIX | Amite | 27 min |
| Jan 21, 4:43 AM CST | Special Weather Statement | LIX | Pearl River | 62 min |
| Jan 21, 6:00 AM CST | Special Weather Statement | LIX | Hancock, Harrison | 30 min |
| Jan 21, 8:59 AM CST | Special Weather Statement | LIX | Jackson | 31 min |
| Jan 21, 5:51 PM CST | Special Weather Statement | LIX | Hancock | 39 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.